Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 10, NWS Hastings, NE

April 9, 201323 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 9, 2013, 12:58 AM CDT for 23 counties in Nebraska; 4 counties in Kansas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2013, 12:58 AM CDT (05:58 UTC)
Expired
Apr 9, 2013, 1:22 PM CDT
In force
12 hr
Issued by
NWS Hastings, NE
All 27 counties

Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS73 KGID 090558
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT TUE APR 9 2013

...STRONG NORTH WINDS TO AFFECT THE AREA INTO TUESDAY EVENING...

.IN THE WAKE OF A VERY STRONG COLD FRONT PASSING THROUGH THE
CENTRAL PLAINS...STRONG NORTHERLY WINDS WILL GRADUALLY OVERSPREAD
MUCH OF SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS
FROM NORTHWEST TO SOUTHEAST OVER THE NEXT 12 TO 18 HOURS. ALTHOUGH
ONGOING THUNDERSTORMS MAY LOCALLY ENHANCE WIND GUSTS TO OVER 55
MPH AT TIMES...FREQUENT GUSTS TO AROUND 45 MPH ARE LIKELY EVEN
WELL AWAY FROM THUNDERSTORM ACTIVITY.

NEZ039-040-046-047-060-061-072-073-082-091400-
/O.NEW.KGID.WI.Y.0010.130409T0558Z-130410T0400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
1258 AM CDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE PRE-DAWN
  HOURS...AND REMAIN QUITE STRONG THROUGH THE DAY BEFORE SUBSIDING
  SOMEWHAT TUESDAY EVENING.

* WINDS...FROM THE NORTH AT SUSTAINED SPEEDS AROUND 30 TO 35
  MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED
  UP AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-017-NEZ041-048-049-062>064-074>076-083>085-091400-
/O.NEW.KGID.WI.Y.0010.130409T1200Z-130410T0400Z/
PHILLIPS-ROOKS-NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
FULLERTON...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...MINDEN...HASTINGS...CLAY CENTER...ALMA...FRANKLIN...
RED CLOUD
1258 AM CDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM CDT
THIS EVENING. 

* TIMING...WINDS WILL INCREASE CONSIDERABLY AFTER SUNRISE TUESDAY
  MORNING...AND REMAIN QUITE STRONG THROUGH THE DAY BEFORE
  SUBSIDING SOMEWHAT TUESDAY EVENING. 

* WINDS...FROM THE NORTH AT SUSTAINED SPEEDS AROUND 30 TO 35
  MPH...WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED
  UP AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
3 follow-up statements
127 
WWUS73 KGID 091229
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
729 AM CDT TUE APR 9 2013

...STRONG NORTH WINDS TO AFFECT THE AREA INTO THIS EVENING...

.IN THE WAKE OF A VERY STRONG COLD FRONT PASSING THROUGH THE
CENTRAL PLAINS...STRONG NORTHERLY WINDS WILL CONTINUE
OVERSPREADING SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL
KANSAS TODAY. ALTHOUGH WINDS WILL REMAIN QUITE BRISK THROUGH
WEDNESDAY...SPEEDS ARE EXPECTED TO SUBSIDE BELOW ADVISORY CRITERIA
THIS EVENING. 

KSZ005-017-NEZ039>041-046>049-060>064-072>076-082>085-092100-
/O.CON.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD
729 AM CDT TUE APR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...


* TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE
  SUBSIDING SLIGHTLY THIS EVENING.

* WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...AND
  GUSTING TO 40 MPH OR HIGHER.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
188 
WWUS73 KGID 091542
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1042 AM CDT TUE APR 9 2013

...STRONG NORTH WINDS TO AFFECT THE AREA INTO THIS EVENING...

.IN THE WAKE OF A VERY STRONG COLD FRONT...STRONG NORTH WINDS WILL
AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. WIND SPEEDS ARE EXPECTED
TO SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING.

KSZ005-017-NEZ039>041-046>048-060>062-072>075-082>085-091645-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-
BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
1042 AM CDT TUE APR 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY.

$$

KSZ006-018-NEZ077-086-092345-
/O.EXA.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/
SMITH-OSBORNE-FILLMORE-NUCKOLLS-
INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...GENEVA...
SUPERIOR...NELSON
1042 AM CDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE 
  SUBSIDING SLIGHTLY THIS EVENING. 

* WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...WITH
  GUSTS OF 40 TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ049-063-064-076-092345-
/O.CON.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/
POLK-HAMILTON-YORK-CLAY-
INCLUDING THE CITIES OF...OSCEOLA...AURORA...YORK...CLAY CENTER
1042 AM CDT TUE APR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE 
  SUBSIDING SLIGHTLY THIS EVENING. 

* WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...WITH
  GUSTS OF 40 TO 45 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
771 
WWUS73 KGID 091822
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
122 PM CDT TUE APR 9 2013



KSZ006-018-NEZ049-063-064-076-077-086-091930-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/
SMITH-OSBORNE-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-
INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...OSCEOLA...
AURORA...YORK...CLAY CENTER...GENEVA...SUPERIOR...NELSON
122 PM CDT TUE APR 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:24 AM CDT, 34 minutes earlier.

Area forecast discussion, Apr 9, 12:24 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT TUE APR 9 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION
CHANCES...AND PRECIPITATION TYPE.

SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY
SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN
PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE
SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE
WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE
CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER
STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF
FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN
HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING
AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70
FURTHER NORTH.

THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO
THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED
IN  THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE
WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT
TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH
THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF
INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A
COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN
EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A
BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE
TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW
ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY
INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE
SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL
HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD
PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE
BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE
JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST.

INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/
LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH
THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS
REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z
HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID
AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF
THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE
FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE
MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS
OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR
BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING
TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE
ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER
WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR
A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE
ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF
SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID
SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS
EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL
THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM
CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE
THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER
CHANCES SHOULD BE TO THE E/SE OF THE CWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN
UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES
LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY
CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW
ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO
NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH
THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER
LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY
LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA.

BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL
PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT
STILL  ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY
REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED
A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING.
OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN
EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP
WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC
MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE
COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE
POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL
DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY
REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY
ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE
FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS.

THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING
THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON
THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL
LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE
POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN
INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL
SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER
AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN
UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW
ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED
WITH TIME AS SYSTEM ARRIVES.

WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT
FOLLOWING  FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE
NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY
EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE
EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT
GRADIENT.

FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE
OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT.

MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF
THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH
OF  THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE
WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT
WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF
THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE
NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL
PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1224 AM CDT TUE APR 9 2013

THUNDERSTORMS HAVE MOVED NORTH AT THIS TIME...BUT WILL BE MOVING
BACK INTO THE KGRI TERMINAL AREA IN ABOUT 2 HOURS. THE
THUNDERSTORMS WILL CONTINUE ON AND OFF UNTIL MORNING. AS COOLER
AIR MOVES INTO THE AREA THERE WILL BE LESS INSTABILITY AND SHOULD
BECOME MORE RAIN THAN SHOWERS. CEILINGS WILL REMAIN MVFR FOR A FEW
HOURS BUT EXPECT IFR CONDITIONS FOR MUCH OF THE PERIOD. COLDER AIR
WILL CONTINUE TO PUSH INTO THE AREA AND PRECIPITATION WILL MIX
WITH THEN CHANGE TO SLEET AND FREEZING RAIN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...FAY
AVIATION...JCB
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT MON APR 8 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091315-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
432 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK
AREA...WITH THE BEST CHANCES COMING THIS EVENING AND
OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE
HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR
60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW
LAND AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS.
FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL
CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF
QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF
SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE
OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD
FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT
EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON
ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD
FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH
AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY.
TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL
TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH
WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
FOR LOCATIONS NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT
ACROSS MUCH OF THE OUTLOOK AREA.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 8, 11:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1131 PM CDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     LEXINGTON AIRPORT       40.79N 99.78W
04/08/2013  M52 MPH          DAWSON             NE   AWOS

&&

JCB
Special weather statement, Apr 8, 11:41 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1141 PM CDT MON APR 8 2013

NEZ046-090515-
SHERMAN NE-
1141 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 1215 AM
CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 28 MILES NORTH OF
KEARNEY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAZARD...
  LITCHFIELD...
  LOUP CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4137 9896 4115 9884 4104 9901 4105 9921
      4109 9922 4129 9921
TIME...MOT...LOC 0441Z 229DEG 30KT 4112 9916

WESELY
Special weather statement, Apr 9, 12:15 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT TUE APR 9 2013

NEZ061-073-074-090600-
BUFFALO NE-KEARNEY NE-PHELPS NE-
1215 AM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...WESTERN KEARNEY
AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 100 AM CDT...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LOOMIS TO 6 MILES NORTHWEST OF FUNK TO FUNK...AND MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KEARNEY...
  AXTELL...
  ELM CREEK...
  ODESSA...
  RIVERDALE...
  AMHERST...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 283.

LAT...LON 4057 9962 4068 9945 4067 9941 4087 9942
      4101 9930 4080 9882 4037 9914
TIME...MOT...LOC 0515Z 209DEG 23KT 4061 9945 4055 9930
          4053 9926 4049 9918

ROSSI
Local storm report, Apr 9, 12:23 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             ARAPAHOE                40.31N 99.90W
04/09/2013  E0.88 INCH       FURNAS             NE   TRAINED SPOTTER

&&

JCB
Local storm report, Apr 9, 12:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     HOLDREGE AIRPORT        40.45N 99.34W
04/09/2013  M74 MPH          PHELPS             NE   AWOS

&&

JCB
Special weather statement, Apr 9, 12:56 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 AM CDT TUE APR 9 2013

NEZ046-047-061-062-090630-
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
1256 AM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...SOUTHERN
HOWARD...NORTHWESTERN HALL AND NORTHERN BUFFALO COUNTIES UNTIL 130 AM
CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO 7
MILES SOUTHWEST OF CAIRO...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RAVENNA...
  CAIRO...
  BOELUS...
  ROCKVILLE...
  DANNEBROG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4104 9920 4115 9889 4115 9829 4074 9873
      4086 9942
TIME...MOT...LOC 0556Z 232DEG 44KT 4102 9904 4095 9868

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:18 PM CDTSpecial Weather StatementGIDGosper27 min
Apr 8, 9:34 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman41 min
Apr 8, 9:41 PM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 8, 10:10 PM CDTSpecial Weather StatementGIDHoward35 min
Apr 8, 10:15 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman45 min
Apr 8, 10:19 PM CDTSevere Thunderstorm WarningGIDDawson41 min
Apr 8, 10:23 PM CDTSpecial Weather StatementGIDNance37 min
Apr 8, 10:24 PM CDTSpecial Weather StatementGIDDawson51 min
Apr 8, 10:27 PM CDTTornado WarningGIDHoward, Sherman33 min
Apr 8, 10:28 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance47 min
Apr 8, 10:50 PM CDTTornado WarningGIDBuffalo, Dawson25 min
Apr 8, 10:59 PM CDTSpecial Weather StatementGIDHoward31 min
Apr 8, 11:06 PM CDTSevere Thunderstorm WarningGIDDawson39 min
Apr 8, 11:15 PM CDTSevere Thunderstorm WarningGIDBuffalo30 min
Apr 8, 11:19 PM CDTTornado WarningGIDBuffalo, Sherman26 min
Apr 8, 11:30 PM CDTSpecial Weather StatementGIDGosper45 min
Apr 8, 11:41 PM CDTSpecial Weather StatementGIDSherman34 min
Apr 8, 11:53 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps37 min
Apr 9, 12:04 AM CDTSevere Thunderstorm WarningGIDFurnas26 min
Apr 9, 12:09 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
Apr 9, 12:15 AM CDTSpecial Weather StatementGIDBuffalo, Phelps45 min
Apr 9, 12:28 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps47 min
Apr 9, 12:48 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps27 min
Apr 9, 12:56 AM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 9, 1:11 AM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick34 min
Apr 9, 1:14 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney46 min
Apr 9, 1:20 AM CDTSpecial Weather StatementGIDPhelps25 min
Apr 9, 1:29 AM CDTSevere Thunderstorm WarningGIDAdams, Hall46 min
Apr 9, 1:44 AM CDTSpecial Weather StatementGIDMerrick, Nance46 min
Apr 9, 1:49 AM CDTSpecial Weather StatementGIDClay26 min
Apr 9, 1:56 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton49 min
Apr 9, 1:57 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance48 min
Apr 9, 2:00 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney45 min
Apr 9, 2:17 AM CDTSevere Thunderstorm WarningGIDAdams, Hall43 min
Apr 9, 2:19 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick26 min
Apr 9, 2:23 AM CDTSpecial Weather StatementGIDHoward52 min
Apr 9, 2:33 AM CDTAreal Flood AdvisoryGIDBuffalo3 hr
Apr 9, 2:44 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk31 min
Apr 9, 2:58 AM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton, Merrick47 min
Apr 9, 3:03 AM CDTSpecial Weather StatementGIDPolk27 min
Apr 9, 3:14 AM CDTSpecial Weather StatementGIDPolk31 min
Apr 9, 3:38 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk22 min
Apr 9, 3:57 AM CDTSevere Thunderstorm WarningGIDPolk18 min
Apr 9, 4:56 AM CDTAreal Flood AdvisoryGIDBuffalo6 hr
Apr 9, 5:00 AM CDTAreal Flood AdvisoryGIDHoward, Sherman6 hr
Apr 9, 10:42 AM CDTWinter Weather AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more41 hr
Apr 9, 1:31 PM CDTSpecial Weather StatementGIDGreeley, Hall, Howard44 min
Apr 9, 1:33 PM CDTSpecial Weather StatementGIDHarlan42 min
Apr 9, 1:48 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance27 min
Apr 9, 2:14 PM CDTSevere Thunderstorm WarningGIDNance16 min
Apr 9, 2:48 PM CDTSpecial Weather StatementGIDKearney, Phelps42 min
Apr 9, 2:53 PM CDTSpecial Weather StatementGIDHarlan37 min
Apr 9, 2:55 PM CDTSpecial Weather StatementGIDFranklin35 min
Apr 9, 3:20 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Kearney25 min
Apr 9, 3:27 PM CDTSpecial Weather StatementGIDBuffalo, Sherman33 min
Apr 9, 3:38 PM CDTSpecial Weather StatementGIDFranklin, Webster37 min
Apr 9, 3:48 PM CDTSpecial Weather StatementGIDKearney42 min
Apr 9, 4:05 PM CDTSpecial Weather StatementGIDHall40 min
Apr 9, 4:11 PM CDTSpecial Weather StatementGIDGreeley49 min
Apr 9, 4:34 PM CDTSpecial Weather StatementGIDClay, Hamilton41 min
Apr 9, 5:12 PM CDTSpecial Weather StatementGIDPolk48 min
Apr 9, 5:32 PM CDTSpecial Weather StatementGIDHall43 min
Apr 9, 6:18 PM CDTSpecial Weather StatementGIDAdams, Hall, Hamilton, Merrick, Nance, Webster42 min
Apr 9, 11:36 AM CDTSpecial Weather StatementGIDRooks39 min
Apr 9, 12:57 PM CDTSpecial Weather StatementGIDPhillips33 min
Apr 9, 2:15 PM CDTSpecial Weather StatementGIDRooks30 min
Apr 9, 2:43 PM CDTSpecial Weather StatementGIDPhillips, Rooks32 min
Apr 9, 3:15 PM CDTSpecial Weather StatementGIDPhillips30 min
Apr 9, 3:58 PM CDTSpecial Weather StatementGIDSmith32 min
Apr 9, 5:10 PM CDTSpecial Weather StatementGIDOsborne50 min
Apr 9, 5:18 PM CDTSpecial Weather StatementGIDOsborne42 min

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.